Tornadoes · United States · Texas · 2023

Unrated tornado, La Villa, Texas, September 16, 2023

This Unrated tornado ran 0.0 miles across Hidalgo County on September 16, 2023, touching down at 3:14 PM CDT and reaching 10 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unratedthis tornado

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
Unrated
Date
September 16, 2023
Touchdown
3:14 PM CDT (20:14 UTC)
Lifted
3:15 PM CDT (20:15 UTC)
On the ground
1 minutes
Path length
0.0 miles (0.1 km)
Path width
10 yards (9 m)
Deaths
0
Injuries
0
County
Hidalgo County
Touchdown point
26.294, -97.914
Lift-off point
26.294, -97.913
Record number
2309161414-01

What the Weather Service recorded

A stationary cold front located north of the Rio Grande Valley and Deep South Texas provided enough lift to bring a Mesoscale Convective System into the area the evening of September 15th and energize the sea breeze the afternoon of September 16th. Over half of the power customers in Jim Hogg County lost power due to a strong to severe storm the evening of September 15th and it also produced rainfall totals anywhere between 4 to 5 inches. The afternoon of September 16th saw the sea breeze develop several showers and storms along it, a few of which produced strong to severe storms including measured wind gusts of 70 to 75 mph in Harlingen and a landspout near La Villa in eastern Hidalgo County.

A member of the public shared video of a landspout just east of La Villa. This landspout formed along the leading edge of an outflow boundary that raced through the Lower Rio Grande Valley the afternoon of September 16th. According to the member of the public who shared video of the event, it only last a minute or so and didn't appear to cause any damage as it was near the levee just east of La Villa.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 19:45 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the tornado touched down at Sep 16, 2:45 PM CDT, 29 minutes earlier.

Area forecast discussion, Sep 16, 2:45 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
245 PM CDT Sat Sep 16 2023

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Tonight through Sunday night)
Issued at 232 PM CDT Sat Sep 16 2023

Key Messages:

-Rain chances through the weekend.

-Temperatures closer to seasonal norms.

Isolated showers and thunderstorms continue to develop along the sea-
breeze and outflow boundaries this afternoon becoming more scattered
into this evening. This is all thanks to a 500 mb shortwave
disturbance, moisture pooling ahead of a weak frontal boundary
slowly sagging into south Texas, and additional lift provided by the
sea-breeze and other boundaries. The 12z BRO sounding this
morning indicated a PWAT of 1.93 inches with that number expected
to exceed 2 inches across the region this afternoon. This elevated
moisture content along with slow moving storms could lead to some
localized heavy rainfall.

As the aforementioned frontal boundary continues to slowly sag south
tonight, before likely dissipating over the CWA on Sunday. Rain
chances will remain in the forecast through Sunday night though
with the NBM continuing to be a bit too robust, did lower POPs a
bit. Convection will be enhanced Sunday afternoon along the sea-
breeze once again and with PWATs around of just above 2 inches,
locally heavy rainfall will continue to be possible with any
activity that does develop.

All of Deep South Texas remains in a general thunderstorm risk
through Sunday with the northeast corner of Kenedy county
remaining in a marginal risk of excessive rainfall through
tonight.

Temperatures will not be quite as warm as we have seen in recent
weeks. Sunday highs should top out in the low to mid 90s with
overnight lows falling generally in the low to mid 70s. Heat indices
will top out in the 105-110 degree range today and closer to 105 on
Sunday thanks to elevated dewpoints, but should remain under Heat
Advisory criteria.

&&

.LONG TERM...
(Monday through next Saturday)
Issued at 232 PM CDT Sat Sep 16 2023

Tropospheric column moisture remains healthy through Monday,
before decreasing on Tuesday. Thereafter, moisture depth should be
confined mainly below 750-800mb, which would act to reduce,
though not eliminate, rain chances. Overall, the model PoP/QPF
signal suggests a pattern of nocturnal streamer showers, with a
isolated to widely scattered sea-breeze convection each day, from
Tuesday through Friday.

GFS time-height RH sections really tell the story of the upcoming
work week, with relatively deep RH on Monday, trending steeply
downward on Tuesday, and then mostly limited to the boundary layer
thereafter. Deterministic solutions (e.g., GFS and ECMWF), in
fairly good agreement through the long-term, though ECMWF is
suggesting a little slower/"blockier" pattern in the larger scale
toward the latter half of the week. Aloft, by Monday, NW flow
ahead of an upstream ridge axis will be establishing itself.
However, it will take some time to scour out the moisture aloft,
so it looks like one more day of scattered precip coverage along
the sea-breeze, with areas east of I-69C/Hwy. 281 favored. With
the aforementioned column drying on Tuesday, PoP's fall to more
isolated...perhaps widely scattered along the coast. Moving into
Wednesday, coverage should be isolated at best, with the ridge
axis aloft nearby. By Thursday, a deep upper low moves into the
Great Basin, nudging the H5 high nearly overhead. Had to question
some of the 40-50% PoPs seen in the NBM guidance because of this,
so blended in WPC Guidance and capped off at 25-30% or so. By late
next week, if the troughing over the Great Basin moves into the
northern Rockies, our ridge flattens somewhat, increasing the
westerly wind component and drying the column a bit more. A less
progressive solution, akin to the ECMWF, would most likely lead to
a continuation of the low-grade sea- breeze pattern.

Temperature-wise, Monday should feature max temps mainly in the low
90s (except along the immediate coast), though that depends somewhat
on the extent and amounts of rainfall over the next 24-30 hours (see
above). For the rest of the week, highs will once again run
approximately 3-5 degrees above normal (which is roughly 92F at BRO
and 94F at MFE) across the RGV, and near to slightly above normal on
overnight min temps.  Heat indices touch 103-107F by Thursday, but
should remain safely below Heat Advisory criterion.

Astronomical high tides increase late next week, so will have to
keep an on possible minor coastal flooding.  NOAA's monthly high tide
flooding outlook places that probability at 5-10% along the Lower
Texas coast next Friday-Saturday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Sat Sep 16 2023

VFR conditions are expected to prevail through the TAF period. A
frontal boundary sagging southward into Deep South Texas through
the period along with the sea-breeze and remnant boundaries from
earlier storms and ones that could develop later will keep
precipitation chances in the forecast through Sunday. With any
precipitation, periods of lowered visibility are possible (MVFR
and even brief IFR) along with the threat for gusty winds and
cloud-to-lightning.

&&

.MARINE...
Issued at 232 PM CDT Sat Sep 16 2023

Now through Sunday night...An unsettled weather pattern will
continue into Sunday leading to periods of showers and thunderstorms
on the waters off the lower Texas coast through the weekend. This
activity could produce localed areas of hazardous marine conditions
including, elevated seas, gusty winds, heavy rainfall and cloud-
ground lighting. Outside these areas, generally favorable conditions
are expected with wave heights will of 1 to 2 feet with a wave
period of 3 to 5 seconds.

Monday through Friday...Modest surface high pressure, along with
a stationary front draped across the northern Gulf, should act to
maintain mainly light onshore flow through the period. With no
swell trains in sight, Gulf seas run 2-3 ft., so no Small Craft
Advisories or Exercise Caution conditions are anticipated.
Mariners should be aware of isolated to scattered showers and
thunderstorms occurring periodically. &&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             78  93  78  93 /  50  70  40  30
HARLINGEN               75  94  73  94 /  50  60  30  30
MCALLEN                 76  96  75  95 /  50  60  30  30
RIO GRANDE CITY         74  93  74  94 /  60  60  40  20
SOUTH PADRE ISLAND      81  88  81  88 /  50  50  40  30
BAYVIEW/PORT ISABEL     77  91  76  92 /  50  60  40  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...68-McGinnis
LONG TERM....53-Schroeder
AVIATION...68-McGinnis
IDSS...64-Katz
Hazardous weather outlook, Sep 16, 4:12 AM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
412 AM CDT Sat Sep 16 2023

TXZ248>255-351-353>355-451-454-455-170915-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
412 AM CDT Sat Sep 16 2023

This Hazardous Weather Outlook is for Deep South Texas.

.DAY ONE...Today and tonight.

Scattered thunderstorms are possible through tonight across portions
of Deep South Texas. Gusty winds, locally heavy rain, and frequent
lightning are the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated thunderstorms will be possible through Tuesday along a
stalled front. Additional isolated thunderstorms will be possible
along the sea breeze each afternoon through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ130-132-135-150-155-170-175-170915-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
412 AM CDT Sat Sep 16 2023

This Hazardous Weather Outlook is for The Gulf of Mexico and The
Laguna Madre.

.DAY ONE...Today and tonight.

Isolated to scattered thunderstorms are possible over the Gulf waters
through tonight. Gusty winds, heavy rain, and frequent lightning are
the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated thunderstorms will be possible through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 16, 2:05 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Brownsville TX
205 PM CDT Sat Sep 16 2023

TXZ255-355-161945-
Coastal Cameron TX-Inland Cameron TX-
205 PM CDT Sat Sep 16 2023

...A strong thunderstorm will impact portions of southeastern Cameron
County through 245 PM CDT...

At 204 PM CDT, Doppler radar was tracking a strong thunderstorm over
South Point, or near Port Of Brownsville, moving southwest at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cameron Park, Downtown Brownsville, Southmost, Port Of Brownsville,
Brownsville, Lincoln Park, B I S D Administration Building, Longoria
Elementary School, Sams Memorial Stadium, and Hanna High School.

This includes the following highways...
 Interstate Highway 69 E between mile markers 1 and 8.
 US Highway 281 between mile markers 832 and 838.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2586 9741 2584 9741 2585 9745 2588 9746
      2588 9750 2590 9750 2589 9752 2592 9753
      2594 9758 2596 9758 2599 9763 2603 9723
      2596 9720 2596 9728 2594 9728 2592 9733
      2593 9735 2591 9737 2585 9737 2584 9740
TIME...MOT...LOC 1904Z 059DEG 14KT 2588 9736

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

53-Schroeder
Special weather statement, Sep 16, 2:13 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Brownsville TX
213 PM CDT Sat Sep 16 2023

TXZ254-162000-
Inland Willacy TX-
213 PM CDT Sat Sep 16 2023

...A strong thunderstorm will impact portions of southern Kenedy and
north central Willacy Counties through 300 PM CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Perlita, or 7 miles east of Raymondville, moving southeast at 5
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raymondville, San Perlita, and San Perlita High School.

This includes Interstate Highway 69 E near mile marker 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2639 9767 2650 9778 2660 9767 2660 9757
      2650 9757
TIME...MOT...LOC 1912Z 310DEG 6KT 2652 9767

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

53-Schroeder
Special weather statement, Sep 16, 2:28 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Brownsville TX
228 PM CDT Sat Sep 16 2023

TXZ251-254-351-354-162000-
Inland Willacy TX-Coastal Kenedy TX-Coastal Willacy TX-
Inland Kenedy TX-
228 PM CDT Sat Sep 16 2023

...A strong thunderstorm will impact portions of south central Kenedy
and north central Willacy Counties through 300 PM CDT...

At 227 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Port Mansfield Airport, or 10 miles northwest of
Port Mansfield, moving south at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Perlita and San Perlita High School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2643 9742 2644 9772 2671 9767 2672 9747
TIME...MOT...LOC 1927Z 357DEG 5KT 2665 9757

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53-Schroeder
Special weather statement, Sep 16, 2:58 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Brownsville TX
258 PM CDT Sat Sep 16 2023

TXZ254-255-354-355-162045-
Inland Willacy TX-Coastal Cameron TX-Coastal Willacy TX-
Inland Cameron TX-
258 PM CDT Sat Sep 16 2023

...A cluster of strong thunderstorms will impact portions of
southeastern Kenedy, northwestern Cameron and central Willacy
Counties through 345 PM CDT...

At 257 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms centered over Willamar, or 11 miles east of Lyford.
This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Harlingen, Rio Hondo, Arroyo City, San Perlita, Willamar, Santa
Monica, San Perlita High School, Porfirio, Los Coyotes, and Lasana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2623 9769 2652 9776 2660 9757 2660 9747
      2628 9735
TIME...MOT...LOC 1957Z 336DEG 3KT 2642 9760

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

53-Schroeder

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Brownsville Intl, TX (KBRO), 12:00Z

8.2 hours before the tornado, 67 km from the path. September 16, 2023.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2023-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1950 joules per kilogram, CIN -13, lifted condensation level 915 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2023-09-16The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -56 square meters per square second, 0 to 6 km bulk shear 5 knots.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1950 J/kg
Mixed-layer CIN
-13 J/kg
Surface CAPE
2567 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
5 kt
0-1 km bulk shear
11 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.3 K/km

Open this sounding in Storm Lab

Brownsville Intl, TX (KBRO), 00:00Z

3.8 hours after it, 67 km from the path. September 17, 2023.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2023-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2999 joules per kilogram, CIN -3, lifted condensation level 778 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2023-09-17The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 20 square meters per square second, 0 to 6 km bulk shear 21 knots.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2999 J/kg
Mixed-layer CIN
-3 J/kg
Surface CAPE
3723 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
21 kt
0-1 km bulk shear
3 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
6.8 K/km

Open this sounding in Storm Lab

The surface observations

Weslaco/Mid Valley Airport (T65), 14 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
18:15 UTC9568.4100° 5 kt1014.2
18:35 UTC9567.60° 0 kt1013.9
18:55 UTC95.468150° 3 kt1013.5
19:15 UTC9668240° 4 kt1013.2
19:35 UTC98.666.650° 3 kt1012.9
19:55 UTC98.467.6110° 9 kt1012.5
20:15 UTC9867100° 8 kt1012.2
20:35 UTC96.867.3110° 8 kt1012.212
20:55 UTC926760° 24 kt311012.212 FU
21:15 UTC9067.360° 20 kt241012.212 FU
21:35 UTC896990° 14 kt1012.2
21:55 UTC87.67090° 13 kt201012.2TS

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Brownsville radar (KBRO), 65 km away, was scanning. The volume nearest the touchdown began at 20:15 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:15 UTCLANDSPOUT3 E EdcouchHidalgo, TXA member of the public shared a video of a landspout near the levee just east of La Villa. The video shows a condensation funnel reaching about halfway up to the base of cumulus clouds that were part of an outflow bounda
21:08 UTCTSTM WND GST 713 Ne HarlingenCameron, TXThe ASOS at Harlingen Airport gusted to 71 mph at 4:08PM CDT.
21:19 UTCTSTM WND GST 743 Ne HarlingenCameron, TXThe ASOS station at the Valley International Airport in Harlingen gusted to 74 mph at 4:19PM CDT.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2023 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.